Alert archive / New York / Special Marine Warnings in 2004
Special Marine Warning 22, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 23, 2004, 11:02 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2004, 11:02 PM EDT (03:02 UTC)
- Expired
- May 24, 2004, 12:30 AM EDT
- In force
- 88 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 23, 9:35 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 23, 9:35 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 935 PM EDT SUN MAY 23 2004 TWO BATCHES OF RAIN WILL BE AFFECTING THE AREA OVERNIGHT. FIRST...A SOLID LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ALONG THE WARM FRONT WHICH LIES SOUTH OF BUFFALO AND ROCHESTER AND EXTENDS WEST TO THE SURFACE LOW OVER SOUTHERN WISCONSIN. ONE HOUR RADAR PRECIPITATION ESTIMATES SHOW RAINFALL RATES UP TO 1.5 INCHES PER HOUR OVER PARTS OF ORLEANS AND MONROE COUNTIES. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED FOR THIS AREA UNTIL 11 PM AS THUNDERSTORMS CONTINUE TO TRAIN EAST ALONG THE FRONT. THE STEADY PCPN WILL CONTINUE TO DRIFT SLOWLY TO THE NORTH AS THE FRONT LIFTS TO THE NORTH OVERNIGHT. RIGHT NOW IT LOOKS LIKE THE BULK OF THE WARM FRONTAL PCPN WILL CLEAR MOST OF THE FA (EXCEPT FOR THE NORTH COUNTRY) BY MIDNIGHT. THE SECOND AREA OF SHOWERS AND THUNDERSTORMS OVER OHIO WESTERN OHIO AND INDIANA IS DEVELOPING AHEAD OF THE MIDWEST COLD FRONT. THIS PCPN WILL SPREAD EAST ACROSS THE FA BETWEEN 06Z AND 12Z. BECAUSE OF THE HIGH PROBABILITY OF MORE HEAVY RAIN...A FLOOD WATCH REMAINS IN EFFECT TONIGHT. THE COLD FRONT IS FORECAST TO PUSH EAST ACROSS THE AREA MONDAY MORNING...BUT COLDER AIR ALOFT (ASSOCIATED WITH THE 500 MB TROUGH) AND DRIER AIR IN THE MID LEVELS WILL LIKELY PRODUCE MORE THUNDERSTORMS DURING THE AFTERNOON. SOME OF THE THUNDERSTORMS COULD SEVERE LIMITS. MONDAY NIGHT AND EARLY TUESDAY WILL LIKELY BE THE QUIETEST PERIOD AS THE SHORT WAVE MOVES EAST. ANOTHER SHORT WAVE APPROACHES FROM THE WEST TUESDAY AFTERNOON. WILL HAVE TO KEEP WITH CHANCE POPS THROUGH WEDNESDAY NIGHT. EXTENDED LOOKS A LITTLE MORE PROMISING. WONT MENTION ANY PRECIPITATION FOR THURSDAY OR FRIDAY AT THIS TIME ALTHOUGH EVEN THEN IT CANT BE RULED OUT. AVIATION DISCUSSION... CIGS EXPECTED TO BE QUITE VARIABLE ACROSS THE REGION AS SURFACE FRONT WILL LINGER AND OSCILLATE NORTH AND SOUTH ACROSS THE AREA DURING THE NEXT 24 TO 36 HOURS. CONDS GENERALLY EXPECTED TO REMAIN MVFR THROUGHOUT THE PERIOD...BUT MAY BE LIFR UNDER LOW CLOUDS JUST NORTH OF THE FRONT. LIFR CONDITIONS ALSO POSSIBLE IN THUNDERSTORMS AS A SERIES OF CONVECTIVE CLUSTERS MOVE FROM WEST TO EAST TODAY AND TONIGHT. AREA REMAINS IN SLIGHT RISK AREA FOR SEVERE TSTMS AND ISOLATED WIND GUSTS OF 30-40KTS ARE POSSIBLE WITH THE TSTMS LATE THIS AFTERNOON/EARLY TONIGHT. .BUF...FLOOD WATCH TONIGHT NYZ001>004-010>014-019>021-085. PUBLIC...TJP/SAGE AVIATION...WCH
Hazardous weather outlook, May 23, 4:50 AM EDT, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK CORRECTION NATIONAL WEATHER SERVICE BUFFALO NY 450 AM EDT SUN MAY 23 2004 NYZ001>008-010-011-231041- GENESEE-JEFFERSON-LEWIS-MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE- ORLEANS-OSWEGO-WAYNE- 450 AM EDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. THE GREATEST THREAT IS DAMAGING WINDS BUT LARGE HAIL IS ALSO POSSIBLE. HEAVY RAIN IN THE THUNDERSTORMS COULD CAUSE ROAD AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... .SPOTTER ACTIVATION MAY BE REQUIRED. NYZ012>014-019>021-085-231046- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-LIVINGSTON-ONTARIO-SOUTHERN ERIE- WYOMING- 450 AM EDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. THE GREATEST THREAT IS STRONG DAMAGING WINDS BUT LARGE HAIL IS ALSO POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT. HEAVY RAINS THE PAST COUPLE OF DAYS ALONG WITH THE THREAT OF MORE HEAVY RAIN THROUGH TONIGHT COULD CAUSE ROAD AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... .SPOTTER ACTIVATION MAY BE REQUIRED. JJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:02 PM EDT | Special Marine Warning | BUF | 88 min | |
| May 23, 11:10 PM EDT | Flash Flood Warning | BUF | Oswego | 3 hr |
| May 24, 12:03 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 57 min |
| May 24, 1:05 AM EDT | Flash Flood Warning | BUF | Monroe, Wayne | 3 hr |
| May 24, 1:08 AM EDT | Severe Thunderstorm Warning | BUF | Monroe | 37 min |
| May 24, 1:14 AM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 3 hr |
| May 24, 5:32 AM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 3 hr |
| May 24, 5:45 AM EDT | Special Marine Warning | BUF | 60 min | |
| May 24, 6:21 AM EDT | Special Marine Warning | BUF | 54 min | |
| May 24, 6:21 AM EDT | Special Marine Warning | BUF | 54 min | |
| May 24, 6:21 AM EDT | Special Marine Warning | BUF | 54 min | |
| May 24, 6:21 AM EDT | Special Marine Warning | BUF | 54 min | |
| May 24, 6:21 AM EDT | Special Marine Warning | BUF | 54 min | |
| May 24, 7:13 AM EDT | Severe Thunderstorm Warning | BUF | Genesee | 47 min |
| May 24, 7:43 AM EDT | Severe Thunderstorm Warning | BUF | Monroe | 47 min |
| May 24, 7:46 AM EDT | Special Marine Warning | BUF | 89 min | |
| May 24, 3:33 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 42 min |
| May 24, 3:47 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 43 min |
Nearby
Special Marine Warnings in New York, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.